Alert archive / Nevada / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 23, 2005, 11:10 PM PDT for Esmeralda County, Nye County, Nevada. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 11:10 PM PDT (06:10 UTC)
- Expired
- Jul 24, 2005, 1:00 AM PDT
- In force
- 110 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Esmeralda County, NV, Nye County, NV
The radar
The San Joaquin Valley radar (KHNX), 246 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 6.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4103 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 240610 FFWVEF NVC009-023-240800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1110 PM PDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN ESMERALDA COUNTY IN SOUTH CENTRAL NEVADA CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA * UNTIL 100 AM PDT * AT 1056 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM ALONG ALKALI ROAD BETWEEN U.S. 95 ROAD AND THE TOWN OF SILVER PEAK. FLASH FLOODING WAS ALSO REPORTED ALONG STATE ROUTE 264 BETWEEN THE CALIFORNIA STATE LINE AND THE JUNCTION OF HIGHWAY 773. THIS THUNDERSTORM IS NEARLY STATIONARY AND IS PRODUCING EXTREMELY HEAVY RAIN. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3720 11744 3749 11658 3797 11696 3767 11808 $$ ASG
1 follow-up statement
000 WGUS75 KVEF 240700 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1157 PM PDT SAT JUL 23 2005 NVC009-023-240800- ESMERALDA NV-NYE NV- 1157 PM PDT SAT JUL 23 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 100 AM PDT FOR CENTRAL NYE AND SOUTHERN ESMERALDA COUNTIES... AT 1148 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. SILVER PEAK ROAD BETWEEN U.S. 95 AND THE TOWN OF SILVER PEAK HAS BEEN CLOSED DUE TO SEVERE FLOODING. FLOODING WAS ALSO REPORTED ALONG STATE ROUTE 264 SOUTH OF DYER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SILVER PEAK AND GOLDFIELD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3720 11744 3749 11658 3797 11696 3767 11808 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 8:55 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 23, 8:55 PM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 855 PM PDT SAT JUL 23 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL LINGER OVER THE REGION THROUGH SUNDAY FUELING SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AIR WILL BEGIN TO SPREAD INTO THE REGION FROM THE NORTHWEST MONDAY AND WILL PUSH MOST OF THE MOISTURE OUT OF THE REGION BY THE MIDDLE OF THE COMING WEEK. && .UPDATE...SW FLOW ALOFT DOMINATES CENTRAL NEVADA WHILE SE FLOW PREVAILS OVER THE FAR SOUTHERN PART OF THE FORECAST AREA. THIS LATTER FLOW IS THE REGION BETWEEN THE UPWIND SIDE OF THE INVERTED TROUGH OVER BAJA AND THE WESTERN PERIPHERY OF THE SUBTROPICAL RIDGE CENTERED OVER ERN AZ. CLARK COUNTY NV AND MOHAVE COUNTY AZ ARE LOCATED IN A COL AREA BETWEEN THE TWO. THE PRESENCE OF THAT WEAK FLOW AND LACK OF A SIGNIFICANT FORCING MECHANISM IS INHIBITING CONVECTIVE DEVELOPMENT OVER OUR AREA. OOZ ETA DOES SUGGEST THE MID-LEVEL FLOW WILL BEGIN TO SHIFT TO A MORE SE DIRECTION OVERNIGHT AS A NEW ANTICYCLONE DEVELOPS OVER CENTRAL NV. IF THAT HAPPENS THE MCS OVER SRN AZ COULD CONCEIVABLY PROPAGATE THROUGH THE THETA-E MAX TOWARD THE LOWER COLORADO RIVER VALLEY AND BREAK THROUGH THE CAPPING LAYER. IF THAT HAPPENS SOME OF THE SOUTHERN ZONES COULD STILL SEE SIGNIFICANT RAINS IN THE EARLY MORNING HOURS. HOWEVER...IF THE MCS WEAKESN AND STAYS SOUTH...WE WILL LIKELY SEE MIDDLE AND HIGH CLOUD DEBRIS OVERNIGHT WHICH WILL THIN DURING THE MORNING AND ALLOW THE AIRMASS TO DESTABILIZE FOR AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT SUNDAY. EITHER WAY IT LOOKS LIKE THE THREAT OF FLASH FLOODING BEFORE MIDNIGHT HAS DIMINISHED SO WILL CANCEL THE WATCH. -RUNK- && .PREV DISCUSSION...SHORT TERM...THE CLOUD COVER FINALLY ERODING OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA SHOULD ALLOW THE MOISTURE AND INSTABILITY TO REALIZE ITS CONVECTIVE POTENTIAL LATE THIS AFTERNOON THROUGH EVENING. ALSO...THE MID AND UPPER LEVEL DEFORMATION ZONE CONTINUES TO REMAIN DRAPED SOUTHWEST TO NORTHEAST ACROSS EASTERN SAN BERNARDINO...CLARK AND NORTHERN MOHAVE COUNTIES. SATELLITE IMAGERY SHOWS THUNDERSTORMS OVER SOUTHWEST LINCOLN COUNTY AND THOSE PUSHING WESTWARD OFF THE ARIZONA RIM COUNTRY COULD CONCEIVABLY WORK INTO THIS DEFORMATION ZONE THIS EVENING. CAPE VALUES OVER 1000 J/KG AWAIT IN THE POOL OF MOIST AIR. THE 18Z NAM CONTINUES TO INDICATE NORTHEAST FLOW IN THE 600-450 MB LAYER DEVELOPING OVER SOUTHERN NEVADA THROUGH THIS EVENING. WILL EXTEND FLASH FLOOD WATCH FOR THE SAME AREAS AN EXTRA FEW HOURS SINCE THE BEST ACTION SHOULD TAKE PLACE THIS EVENING. DO NOT SEE MUCH OF A FOCUSING MECHANISM SUNDAY EXCEPT FORM A MID LEVEL DEFORMATION ZONE FORECAST OVER NORTHWEST ARIZONA BY THE 18Z NAM. MOISTURE VALUES DO NOT CHANGE MUCH OVER THE SOUTHERN HALF OF THE AREA DURING THE NEXT 24 HOURS. DRIER NORTHWEST FLOW DOES MAKE PROGRESS AT PUSHING MOISTURE TO THE SOUTHEAST ON MONDAY BUT SHOULD STILL BE LINGERING OVER NORTHWEST ARIZONA AND POSSIBLY ENOUGH IN SOUTHERN NEVADA FOR THUNDERSTORMS OVER THE MOUNTAINS. && .LONG TERM...UPPER LEVEL HIGH PRESSURE OFF THE CALIFORNIA COAST BEGINS TO REBUILD EAST OVER THE SOUTHWEST TUESDAY AND WEDNESDAY AND EVENTUALLY OVER THE FOUR CORNERS REGION BY FRIDAY. AS THE LOW MIGRATES OVER THE CWA TUE/WED...THUNDERSTORM ACTIVITY WILL BE REDUCED BUT STILL POSSIBLE AS RESIDUAL MOISTURE REMAINS TRAPPED UNDER THE HIGH. BY THURS/FRI...THE HIGH SHIFTS FURTHER EAST SETTING UP A SOUTHEASTERLY FLOW INTO THE REGION. AN INCREASE IN MOISTURE...POSSIBLY PROVIDED BY AN INVERTED TROUGH MOVING WEST THROUGH MEXICO IS FORECASTED BY THE MODELS TO BE ADVECTED INTO THE AREA. WILL HAVE TO WATCH THIS AS IT COULD POTENTIALLY BECOME THE NEXT MONSOONAL PUSH BY NEXT WEEKEND. && .AVIATION...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE THROUGH THE REST OF THE AFTERNOON AND EVENING...PARTICULARLY IN THE DAGGETT...PEACH SPRINGS...AND MORMON MESA CORRIDORS. THESE STORMS WILL LIKELY PRODUCE NUMEROUS OUTFLOW BOUNDARIES MOVING IN DIFFERENT DIRECTIONS RESULTING IN SPORADIC WIND SHIFTS AND OCCASIONAL GUSTY WINDS AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/SALMEN
Hazardous weather outlook, Jul 23, 10:33 AM PDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1033 AM PDT SAT JUL 23 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-240700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1033 AM PDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...SATURDAY. A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH RELATIVELY LIGHT FLOW ALOFT OVER SOUTHERN NEVADA...THE SAN BERNARDINO COUNTY DESERTS AND NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. THUNDERSTORMS WITH HEAVY RAIN WILL BECOME WIDESPREAD ACROSS THE MOJAVE DESERT REGION AND NORTHWEST ARIZONA THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MOIST AND UNSTABLE AIR WILL LINGER OVER THE REGION SUNDAY AND THE POTENTIAL FOR THUNDERSTORMS WITH HEAVY RAIN WILL STILL EXIST. A DRYING TREND WILL MONDAY AND TUESDAY AND CONTINUE THROUGH FRIDAY FOR DIMINISHING THUNDERSTORM COVERAGE THROUGH THE WEEK. SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON. JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:37 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 54 min |
| Jul 24, 4:54 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.